MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367991
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® sst¿ blood collection tubes had foreign mater in the gel, foreign matter embedded on the tube.
 
Event or Problem Description
It was reported that bd vacutainer® sst¿ blood collection tubes had foreign matter in the gel in 3 tubes and foreign matter embedded on one tube.
 
Additional Manufacturer Narrative
The following field was updated due to corrected information: describe event or problem: it was reported that bd vacutainer® sst¿ blood collection tubes had foreign matter in the gel in 3 tubes and foreign matter embedded on one tube.Investigation: investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for fm with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa and potential causes have been identified.As a result, corrective actions have been established and are in the process of being implemented.Investigation conclusion: based on evaluation of the customer photos, the customer¿s indicated failure mode for fm with the incident lot was observed.Further investigation activities have been conducted through a capa and the most likely root cause has been identified.As a result, corrective actions and procedures are being implemented to mitigate further occurrences.Root cause description: a capa was conducted to document further investigation and root cause analysis relating to this issue.The investigation has identified the most likely root causes and corrective actions are in the process of being implemented.Rationale: based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue.The investigation has identified potential root cause(s) for this issue and corrective actions are in the process of being implemented.

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key8186920
Report Number1024879-2018-01532
Device Sequence Number2879446
Product Code JKA
UDI-Device Identifier00382903679911
UDI-Public382903679911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2019
Device Catalogue Number367991
Device Lot Number8278800
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;